Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 74, NWS Jackson, KY

June 20, 2000Clay County, Jackson County, Owsley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2000, 2:38 PM EDT for Clay County, Jackson County, Owsley County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2000, 2:38 PM EDT (18:38 UTC)
Expired
Jun 20, 2000, 3:30 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Whole counties

Counties Clay County, KY, Jackson County, KY, Owsley County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS53 KJKL 201842
SVRJKL
KYC051-109-189-201930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLAY COUNTY IN KENTUCKY
  EXTREME SOUTHEASTERN JACKSON COUNTY IN KENTUCKY
  OWSLEY COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF BOONEVILLE

* UNTIL 330 PM EDT

* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER CHESTNUTBURG...OR ABOUT 9 MILES         
  NORTH OF MANCHESTER...MOVING NORTHEAST AT 20 MPH. THIS STORM       
  WILL LIKELY PRODUCE LARGE HAIL.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER ALGER...AT 245 PM EDT
  OVER CONKLING...AT 255 PM EDT
  OVER GOBBARD...AT 300 PM EDT
  OVER RICETOWN...SOUTHFORK AT 305 PM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:50 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 20, 9:50 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
950 AM EDT TUE JUN 20 2000

AREA OBS INDICATE THAT FOG HAS STARTED TO LIFT. THEREFORE WILL ALLOW
DENSE FOG ADVISORY TO EXPIRE. OTHERWISE PLENTY OF MOISTURE REMAINS
IN THE LOWER LEVELS AND WITH A WARM FRONT PUSHING INTO THE AREA THIS
AFTERNOON...THINK WE WILL PROBABLY SEE SOME SHOWERS AND THUNDERSTORMS
DEVELOP. THE QUESTION IS HOW WIDESPREAD THE PRECIP WILL BE. AM
INCLINED TO LEAVE THE POP AT 60 PERCENT AT THIS TIME. WILL UPDATE
ZONES TO REMOVE MORNING WORDING BUT WILL BASICALLY STAY WITH ONGOING
FORECAST.

.JKL...NONE.

LCM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:22 PM EDTSevere Thunderstorm WarningJKLFleming23 min
Jun 20, 4:20 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan25 min
Jun 20, 5:28 PM EDTSevere Thunderstorm WarningJKLPike32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.